Alert archive / Illinois / Red Flag Warnings in 2012

Red Flag Warning 10, NWS Chicago, IL

September 19, 201218 counties in Illinois; 5 counties in Indiana

NWS Chicago, IL issued this red flag warning at Sep 19, 2012, 4:14 AM CDT for 18 counties in Illinois; 5 counties in Indiana. It took effect at Sep 19, 2012, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 19, 2012, 4:14 AM CDT (09:14 UTC)
In effect from
Sep 19, 2012, 12:00 PM CDT
Expired
Sep 19, 2012, 7:00 PM CDT
In force
7 hr
Issued by
NWS Chicago, IL
All 23 counties

Boone County, IL, Cook County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Will County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 12 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2027 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WWUS83 KLOT 190914
RFWLOT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
414 AM CDT WED SEP 19 2012


ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
191715-
/O.NEW.KLOT.FW.W.0010.120919T1700Z-120920T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
414 AM CDT WED SEP 19 2012 /514 AM EDT WED SEP 19 2012/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /1 PM EDT/ TODAY TO
7 PM CDT /8 PM EDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY WHICH IS IN
EFFECT FROM NOON CDT /1 PM EDT/ TODAY TO 7 PM CDT /8 PM EDT/ THIS
EVENING.

* AFFECTED AREA...NORTHERN ILLINOIS AND NORTHWEST INDIANA.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THE STRONGEST WINDS WILL DEVELOP LATE THIS MORNING
  THROUGH THIS AFTERNOON AND AID IN LOWERING RELATIVE HUMIDITY
  VALUES. 

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BEACHLER
2 follow-up statements
545 
WWUS83 KLOT 191631
RFWLOT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1131 AM CDT WED SEP 19 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
200000-
/O.CON.KLOT.FW.W.0010.120919T1700Z-120920T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
1131 AM CDT WED SEP 19 2012 /1231 PM EDT WED SEP 19 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/
THIS EVENING...

* AFFECTED AREA...NORTH CENTRAL AND NORTHEAST ILLINOIS...AND
  NORTHWEST INDIANA.

* WINDS...SUSTAINED SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...MIDDAY THROUGH EARLY EVENING. 

* RELATIVE HUMIDITY...LOWEST AFTERNOON 26 TO 32 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

USES EXTREME CAUTION WITH SMOKING MATERIALS...OPEN FLAMES...AND
MACHINERY AND POWER TOOLS THAT COULD GENERATE AN EXTERNAL SPARK. 

&&

$$
988 
WWUS83 KLOT 200006
RFWLOT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
706 PM CDT WED SEP 19 2012

...RED FLAG WARNING HAS EXPIRED...

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
200115-
/O.EXP.KLOT.FW.W.0010.000000T0000Z-120920T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
706 PM CDT WED SEP 19 2012 /806 PM EDT WED SEP 19 2012/

...RED FLAG WARNING HAS EXPIRED FOR NORTH CENTRAL AND NORTHEAST 
ILLINOIS AND NORTHWEST INDIANA... 

WHILE IT WILL REMAIN WINDY THIS EVENING...RELATIVE HUMIDITY
VALUES WILL CONTINUE TO INCREASE AS TEMPERATURES COOL AND MOISTURE
INCREASES AHEAD OF AN APPROACHING COLD FRONT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this red flag warning went out at Sep 19, 4:00 AM CDT, 14 minutes earlier.

Area forecast discussion, Sep 19, 4:00 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 AM CDT WED SEP 19 2012

.DISCUSSION...
332 AM CDT

EARLY THIS MORNING THE WSR-88D KLOT VAD WIND PROFILE DISPLAY
INDICATES WINDS JUST OFF OF THE DECK AT 1KFT AGL HOVERING ARND 10-15
KT. THIS HAS MAINTAINED JUST ENOUGH FRICTION TO PREVENT TEMPS AT THE
SFC FROM COMPLETELY RADIATING FURTHER INTO THE LOW/MID 30S. IN
ADDITION SFC OBS AT 3 AM CDT HAVE ALREADY BEGUN REPORTING WINDS FROM
THE S/SW. DEW PTS IN MANY LOCATIONS HAVE ALSO BEEN ON THE RISE...AND
THE WATER VAPOR IMAGERY DEPICTS THE MOISTURE WAS BEGINNING TO POOL
SOUTHEAST AHEAD OF THE NEXT SYSTEM. NONETHELESS EXPECT JUST BEFORE
SUNRISE TEMPS TO DROP A FEW DEGREES. IT APPEARS NOW THAT ANY FROST
FORMATION WILL BE LIMITED TO ELEVATED EXPOSED SURFACES ALONG AND
WEST OF A CRYSTAL LAKE TO KANKAKEE LINE.

500MB TROUGH AXIS WAS SLOWLY PIVOTING EAST THIS MORNING ACROSS LOWER
MI...WITH THE SFC RIDGE POSITIONED NEAR SOUTHERN IN. HOWEVER WITH
THE PROGRESSIVE NATURE OF THIS SYSTEM...EXPECT THE TIGHT PRESSURE
GRADIENT THAT HAS REMAINED OVER IA/MN TO ARRIVE MID/LATE MORNING.
MIXING WILL BECOME OPTIMIZED LATER THIS MORNING INCREASING BEYOND
850MB AND SHUD AID IN KEEPING DEW PTS DOWN IN THE MID 30S THRU
MIDDAY AND THE AFTN HOURS. BREEZY CONDS WILL STEADILY DEVELOP AS A
RESULT OF THE MAXIMIZED MIXING...AND EXPECT OCCASIONAL WIND GUSTS
ARND 30-35 MPH. COULD SEE A FEW GUSTS TO 40 MPH...WHICH WILL FALL
UNDER WIND ADVISORY CRITERIA. RED FLAG CONDS DO APPEAR TO
DEVELOP...ALTHOUGH THE MIN RH VALUES ARE CLOSE IN THE MID/UPR 20
PERCENT. WHILE 10 HR FUEL MOISTURE LEVELS ARE PROGGED TO BE ARND 8
TO 10 PERCENT...MORE THAN LIKELY THE 1 HR FUEL MOISTURE WILL BE
MUCH LOWER. HAVE DECIDED TO HEDGE TOWARDS RED FLAG CONDS BEING
REACHED TODAY AND HOISTED A RED FLAG WARNING.

CLOUDS WILL BE ON THE INCREASE IN THE MID AFTN HOURS AS THE
NEXT VORT MAX QUICKLY APPROACHES FROM THE NORTHWEST. GUIDANCE HAS
CONTINUED TO SUGGEST THIS NEXT SYSTEM WILL REMAIN WELL NORTHWEST OF
THE CWFA...WITH A PASSAGE ACROSS THE UPPER MIDWEST/NORTHERN GREAT
LAKE OVERNIGHT. HOWEVER A FRONTAL BOUNDARY WILL EXTEND SOUTH FROM
THIS SYSTEM...WHICH COULD BRING A PERIOD OF PRECIP TO THE CWFA
SOMETIME ARND 00Z THRU 06Z. INSTABILITY LOOKS TO BE
MARGINAL...HOWEVER IS WORTH A MENTION OF SLT CHC THUNDER IN THE
FORECAST. THE FAR SOUTHERN CWFA COULD MISS OUT ALL TOGETHER WITH
PRECIP TONIGHT.

WITH GOOD SFC HEATING AND STRONG WARM AIR ADVECTION THIS
AFTN...COUPLED WITH THE 850MB THERMAL RIDGE OF 10-13 DEG C SLIDING
OVERHEAD THIS AFTN...TEMPS SHUD EASILY WARM INTO THE LOW/MID 70S.THE
WARMEST TEMPS WILL BE ALONG AND SOUTHWEST OF A ROCKFORD TO KANKAKEE
LINE...AND COULD SEE A FEW LOCATIONS PSBLY WARM INTO THE UPR 70S
BEFORE THE THICKER CLOUDS ARRIVE. TEMPS OVERNIGHT SHUD ONLY COOL
INTO THE MID/UPR 40S ALONG AND NORTH OF I-80...WHILE LOCATIONS
FURTHER SOUTH COULD REMAIN IN THE LOW 50S. IF CLOUDS DEPART THE
REGION FASTER THAN TEMPS COULD PSBLY COOL FURTHER.

CONFIDENCE...HIGH.

THURSDAY THROUGH SATURDAY...
500MB TROUGH CONTINUES TO SLIDE SOUTHEAST ACROSS THE UPPER
MIDWEST/GREAT LAKES...AS THE UPSTREAM RIDGE BECOMES FURTHER
AMPLIFIED AS WELL AS THE RIDGE OVER THE CANADIAN MARITIME. THIS
SUGGESTS THAT THE TROUGH OVER THE GREAT LAKES WILL REMAIN AND
POSSIBLY STRENGTHEN. A SERIES OF WEAK WAVES ARE PROGGED TO PIVOT
ARND THE TROUGH AXIS THUR EVE/FRI MORN...AND ANOTHER FRI NGT/EARLY
SAT. GUIDANCE DOES DIFFER AFT SAT ON WHETHER ANTI-CYCLONIC FLOW WILL
PUSH THE TROUGH FURTHER EAST AND BRING DRIER AIR INTO THE REGION.

IN THE THUR-SAT PERIODS...IT APPEARS THUR WILL LIKELY BE THE WARMEST
WITH TEMPS HOVERING ARND 70 FOR MUCH OF THE CWFA UNDER A LLVL
WESTERLY FLOW. MIXING DOESN/T APPEAR TO BE AS ROBUST AS WED
AFTN...WHICH SHUD ALLOW RH VALUES TO FALL TO ARND 30 PERCENT.

FRI WILL BE TRENDING COOLER WITH TEMPS HOLDING IN THE MID 60S...AND
FOR SAT SEVERAL LOCATIONS ACROSS THE NORTHWEST CWFA COULD STRUGGLE
TO WARM BEYOND THE UPR 50S. THE DRIVING FACTORS IN KEEPING TEMPS IN
THE 50S WOULD BE THE THICK CLOUD COVER...AND 0 TO -2 DEG C 850MB
TEMPS THAT SLIDE OVERHEAD. A FEW OF THE OPERATIONAL SOLUTIONS HINT
AT A POTENT FALL SYSTEM DEVELOPING ACROSS THE GREAT LAKES
SAT...WHICH COULD RESULT IN SAT BEING A VERY COOL/CLOUDY/WET DAY.

CONFIDENCE...MEDIUM.

SUNDAY THROUGH TUESDAY...
ENSEMBLES REMAIN IN RELATIVELY DECENT AGREEMENT WITH THE TWO AREAS
OF HIGH-AMPLITUDE RIDGING SLOWLY WEAKENING THROUGHOUT THE LONGER
TERM. THE BY-PRODUCT OF THIS SCENARIO IS THAT THE 500MB TROUGH
PARKED OVER THE GREAT LAKES REGION WILL BEGIN TO DISSOLVE. UTILIZING
THE RELATIVE MEASURE OF PREDICTABILITY IMAGES AND THE LATEST
ANALYSIS DEPICTS THIS RIDGE RE-STRENGTHENING ACROSS THE CANADIAN
ROCKIES IN THE FINAL PERIODS OF THE EXTENDED. IF THIS WOULD VERIFY
THE PLACEMENT COULD RESULT IN A PROLONGED PERIOD OF DRY NORTHWEST
FLOW.

SUN/MON ANTI-CYCLONIC FLOW SHUD DOMINATE THE LLVL FLOW AND PROVIDE A
DRY WITH GRADUAL WARMING SETUP...OR RETURN TO SEASONAL CONDS. WITH
THE POTENT 500MB VORT POSITIONED TO THE NORTH...IT IS STILL POSSIBLE
FOR A WEAK LOBE OF VORTICITY TO PIVOT ARND THE TROUGH AXIS AND COULD
PUSH INTO THE NORTHERN PERIPHERY OF THE SFC RIDGE...PROVIDING A
MINIMAL CHC FOR PRECIP AND CLOUDS. AT THIS TIME THIS APPEARS TO BE A
LOW CONFIDENCE OUTCOME. 850MB THERMAL TROUGH OF 0 TO 2 DEG C WILL
TRAVERSE THE CWFA SUN...WARMING TO 4 TO 6 DEG C MON. THUS IT APPEARS
THE COOLEST DAY OF THE EXTENDED WILL BE SUN...THEN SHUD APPROACH
SEASONAL CONDS MON OR IN THE LOW 70S.

THEN FOR THE LATER PERIODS THE UPSTREAM
RIDGE BEGINS TO WEAKEN AND DRIFT EAST TOWARDS THE CANADIAN
ROCKIES...WHILE THE NORTH ATLANTIC RIDGE IS PROGGED TO WEAKEN AS
WELL. WHICH SHUD AID IN A FURTHER EAST/NORTHEAST PUSH OF THE PESKY
500MB TROUGH. TEMPS CONTINUE TO WARM ALOFT AS THE LLVL FLOW APPEARS
TO TRANSITION INTO A SOUTHWEST SETUP. THIS SHUD ALLOW TUE TO WARM
PSBLY INTO THE MID 70S...BUT APPEARS TO REMAIN DRY.

CONFIDENCE...HIGH/MEDIUM.

BEACHLER

&&

.CLIMATE...
1149 AM CDT

***RECORD LOWS POSSIBLE WEDNESDAY MORNING***

RECORD LOWS FOR SEPTEMBER 19TH:
CHICAGO....40 IN 1991.
ROCKFORD...34 IN 1929.

RC

&&

.FIRE WEATHER...
303 PM CDT

HAVE SOME HEIGHTENED FIRE WEATHER CONCERNS...PRIMARILY
ACROSS THE WESTERN AND NORTHWESTERN CWA WHERE DRIEST CONDITIONS
REMAIN WEDNESDAY. SOUTH-SOUTHWEST WINDS WILL INCREASE DRAMATICALLY
BY MIDDAY WEDNESDAY WITH VERY LOW DEWPOINTS IN PLACE FOLLOWING COLD
MORNING LOWS. MIXING LOOKS T0 INCREASE TO AROUND 850 MB RESULTING IN
GUSTS INTO THE 30 TO 35 KT RANGE MAINLY NORTH OF INTERSTATE 80.
SOUNDINGS DO NOT SHOW SIGNIFICANT DRYING ALOFT SO DEW POINTS DO NOT
LOOK TO MIX TO LOWER VALUES THROUGH EARLY AFTERNOON. IN
ADDITION...AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A MODEST
INCREASE IN MOISTURE DURING THE LATE AFTERNOON. SO IT APPEARS THAT
MIN RH VALUES WILL FALL TO AROUND 25 PERCENT ACROSS THE WEST AND
NORTHWEST WITH SLIGHTLY HIGHER VALUES ELSEWHERE. ONE POTENTIAL
CAVEAT WOULD BE AN OVERABUNDANCE OF CLOUD COVER LIMITING WIND
GUSTS. A FIRE WEATHER WATCH OR RED FLAG WARNING IS POSSIBLE BUT AT
THE MOMENT WITH EXPECTED CONDITIONS LOOKING BORDERLINE AND SEVERAL
FACTORS POTENTIALLY SUPPORTING HIGHER RH/LOWER WINDS ETC. WILL
HOLD OFF FOR NOW.

MDB

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 09Z...

* STRONG GUSTY SOUTHWEST WINDS.
* POTENTIAL FOR SHOWERS LATE WEDNESDAY EVENING.
* POTENTIAL FOR LLWS LATE WEDNESDAY EVENING. BMD

//DISCUSSION...UPDATED 06Z...

OVERNIGHT...A SURFACE RIDGE OVER THE MID MISSISSIPPI VALLEY WILL
MOVE EAST...SLIDING JUST SOUTH OF THE AREA TERMINALS AND ALLOWING
WINDS TO BECOME VERY LIGHT TO CALM. AS THE RIDGE BEGINS TO EXIT TO
THE EAST WEDNESDAY MORNING...SOUTHWESTERLY WINDS WILL BEGIN TO
INCREASE AS LOW PRESSURE DEEPENS ACROSS THE CANADIAN PRAIRIES AND
THE PRESSURE GRADIENT TIGHTENS. A TRAILING COLD FRONT WILL PUSH EAST
TOWARDS THE GREAT LAKES REGIONS AND VERY STRONG PRESSURE FALLS WILL
DEVELOP AHEAD OF THE FRONT WHICH WILL HELP TO INCREASE THE WIND
GUSTS WELL ABOVE 20 KT BY EARLY AFTERNOON...AND ABOVE 30 KT MID
AFTERNOON INTO THE EVENING. WINDS WILL CONTINUE GUSTING AFTER SUNSET
THOUGH ARE EXPECTED TO TAPER BACK BELOW 30 KT AS THE SURFACE TROUGH
NEARS. STRONG WINDS WILL PERSIST ALOFT HOWEVER...WITH 50+ KT WINDS
EXPECTED AT 020 CAUSING LOW LEVEL WIND SHEAR. PRECIPITATION WITH THE
FRONT IS STILL A BIT UNCERTAIN WITH RELATIVELY DRY CONDITIONS IN
PLACE AND FORCING BECOMING A LITTLE MORE DISORGANIZED OVERNIGHT.
ONCE THE COLD FRONT SWEEPS THROUGH...WINDS SHOULD QUICKLY TAPER AS
THEY TURN NORTHWESTERLY. BMD

//ORD AND MDW CONFIDENCE...UPDATED 09Z...

* HIGH CONFIDENCE IN WIND DIRECTION...MEDIUM TO HIGH CONFIDENCE IN
  WIND SPEEDS.
* LOW TO MEDIUM CONFIDENCE IN PRECIP WEDNESDAY EVENING.
* MEDIUM CONFIDENCE IN LLWS WEDNESDAY EVENING.
* HIGH CONFIDENCE IN VFR CONDITIONS. BMD

//OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z TUESDAY...UPDATED 00Z...

THURSDAY...SCHC SHRA IN EARLY MORNING HOURS...VFR.

FRIDAY...CHC SHRA...VFR.

SATURDAY...SCHC SHRA...MVFR PSBL. OTHERWISE...VFR.

SUNDAY AND MONDAY...VFR.

JEE

&&

.MARINE...
249 AM CDT

A LOW PRESSURE SYSTEM WILL MOVE EAST INTO SOUTHWEST ONTARIO TODAY
AND WINDS ARE EXPECTED TO QUICKLY RAMP UP IN ADVANCE OF THIS SYSTEM.
BY EARLY AFTERNOON...EXPECT GALES ACROSS LAKE MICHIGAN...PEAKING
THIS EVENING WITH WINDS OF 40 TO 45 KT. A COLD FRONT WILL SWEEP
ACROSS LAKE MICHIGAN OVERNIGHT AND WINDS SHOULD DROP BACK BELOW GALE
FORCE AS THE PRESSURE GRADIENT QUICKLY SLACKENS BEHIND THE FRONT. A
SECONDARY COLD FRONT WILL MOVE ACROSS THE LAKE ON FRIDAY...THOUGH
THE GRADIENT AND RESULTING WINDS ARE EXPECTED TO BE WEAKER WITH
WINDS TOPPING OUT AROUND 30 KT FRIDAY AFTERNOON. BMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...RED FLAG WARNING...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
     ILZ023-ILZ032-ILZ033-ILZ039...NOON WEDNESDAY TO 7 PM
     WEDNESDAY.

IN...HIGH RIP CURRENT RISK...INZ001-INZ002 UNTIL 7 AM WEDNESDAY.

     RED FLAG WARNING...INZ001-INZ002-INZ010-INZ011-INZ019...NOON
     WEDNESDAY TO 7 PM WEDNESDAY.

LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
     LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-
     LMZ874-LMZ876-LMZ878...NOON WEDNESDAY TO MIDNIGHT THURSDAY.

&&
Hazardous weather outlook, Sep 18, 3:39 PM CDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CDT TUE SEP 18 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
192045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
339 PM CDT TUE SEP 18 2012 /439 PM EDT TUE SEP 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS FOR THE ILLINOIS AND INDIANA
SHORES OF LAKE MICHIGAN THROUGH EARLY TONIGHT.

PATCHY FROST IS POSSIBLE ACROSS AREAS AWAY FROM THE CHICAGO METRO
AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS INCREASED FIRE DANGER ACROSS THE OUTLOOK AREA
WEDNESDAY...ESPECIALLY WEST OF A CRYSTAL LAKE TO PONTIAC LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-192045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
339 PM CDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

HIGH WINDS AND WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL
CRAFT ACROSS THE ILLINOIS NEARSHORE WATERS THROUGH EARLY EVENING
AND THROUGH EARLY TONIGHT ACROSS THE INDIANA NEARSHORE WATERS.

WATERSPOUTS WILL BE POSSIBLE...PRIMARILY ACROSS THE INDIANA
NEARSHORE WATERS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE FORCE WINDS ARE LIKELY ACROSS THE NEARSHORE WATERS WEDNESDAY
AFTERNOON AND EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-192045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
339 PM CDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

WATERSPOUTS ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE FORCE WINDS ARE LIKELY WEDNESDAY AFTERNOON AND EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MDB

Nearby

Red Flag Warnings in Illinois, 2012Red Flag Warnings in Indiana, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.